Alert archive / California / Frost Advisories in 2008

Frost Advisory 5, NWS Eureka, CA

April 30, 2008

NWS Eureka, CA issued this frost advisory at Apr 30, 2008, 2:56 PM PDT. It took effect at May 1, 2008, 1:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2008, 2:56 PM PDT (21:56 UTC)
In effect from
May 1, 2008, 1:00 AM PDT
Expired
May 1, 2008, 8:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 302156
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 PM PDT WED APR 30 2008


CAZ003-004-011200-
/O.NEW.KEKA.FZ.W.0004.080501T0800Z-080501T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
256 PM PDT WED APR 30 2008

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. 

CLEARING SKIES AND DIMINISHING WINDS WILL SET THE STAGE FOR AN
UNSEASONABLY COLD NIGHT ACROSS TRINITY COUNTY...AS WELL AS
INTERIOR PORTIONS OF DEL NORTE AND HUMBOLDT COUNTIES. LATE NIGHT
TEMPERATURES WILL DROP TO FREEZING OR SEVERAL DEGREES BELOW FOR
MANY VALLEY LOCATIONS. THE COLDEST LOCATIONS WILL BE FOUND AWAY
FROM TOWNS IN LOW SPOTS...WHERE TEMPERATURES MAY BRIEFLY DIP INTO
THE MIDDLE AND UPPER 20S.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ076-011200-
/O.NEW.KEKA.FR.Y.0005.080501T0800Z-080501T1500Z/
MENDOCINO INTERIOR-
256 PM PDT WED APR 30 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. 

A DRY AIRMASS COMBINED WITH DIMINISHING WINDS WILL RESULT IN AN
UNSEASONABLY COLD NIGHT ACROSS MENDOCINO COUNTY. LATE NIGHT
TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S FOR MOST
VALLEY LOCATIONS...WITH THE COLDEST SPOTS LIKELY TO PLUMMET INTO
THE UPPER 20S. SIGNIFICANT FROST MAY DAMAGE EMERGING OR SENSITIVE
PLANTS. 

PRECAUTIONS SHOULD BE TAKEN TO ENSURE THAT VEGETATION SUSCEPTIBLE
TO THE COLD EITHER BE PROTECTED OR MOVED INSIDE IF POSSIBLE.

$$

MAB
2 follow-up statements
000 
WWUS76 KEKA 011159
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
459 AM PDT THU MAY 1 2008

CAZ003-004-011500-
/O.CON.KEKA.FZ.W.0004.000000T0000Z-080501T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
459 AM PDT THU MAY 1 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING

MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT ALLOWED TEMPERATURES ACROSS
TRINITY COUNTY AND INTERIOR PORTIONS OF DEL NORTE AND HUMBOLDT
COUNTIES TO DROP INTO THE LOW TO MID 30S. EARLY MORNING TEMPERATURES
WILL DROP A COUPLE MORE DEGREES BEFORE SUNRISE. THE COLDEST
LOCATIONS WILL BE FOUND AWAY FROM TOWNS IN LOW SPOTS...WHERE
TEMPERATURES MAY BRIEFLY DIP INTO THE MIDDLE AND UPPER 20S.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ076-011500-
/O.CON.KEKA.FR.Y.0005.000000T0000Z-080501T1500Z/
MENDOCINO INTERIOR-
459 AM PDT THU MAY 1 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT ALLOWED TEMPERATURES ACROSS
INTERIOR PORTIONS OF MENDOCINO COUNTY TO DROP INTO THE MID TO
UPPER 30S. TEMPERATURES WILL DROP A COUPLE MORE DEGREES BEFORE
SUNRISE WITH THE COLDEST LOCATIONS FOUND AWAY FROM TOWNS IN LOW
SPOTS...WHERE TEMPERATURES MAY BRIEFLY DIP INTO THE LOW 30S.
SIGNIFICANT FROST MAY DAMAGE EMERGING OR SENSITIVE PLANTS.

PRECAUTIONS SHOULD BE TAKEN TO ENSURE THAT VEGETATION SUSCEPTIBLE
TO THE COLD EITHER BE PROTECTED OR MOVED INSIDE IF POSSIBLE.

$$
000 
WWUS76 KEKA 011503
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
803 AM PDT THU MAY 1 2008


CAZ003-004-011615-
/O.EXP.KEKA.FZ.W.0004.000000T0000Z-080501T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
803 AM PDT THU MAY 1 2008

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 30S THROUGH THE
REMAINDER OF THE MORNING HOURS.


$$

CAZ076-011615-
/O.EXP.KEKA.FR.Y.0005.000000T0000Z-080501T1500Z/
MENDOCINO INTERIOR-
803 AM PDT THU MAY 1 2008

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 30S AND LOWER 40S
THROUGH THE REMAINDER OF THE MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 30, 2:55 PM PDT, 1 minute earlier.

Area forecast discussion, Apr 30, 2:55 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PDT WED APR 30 2008

.SYNOPSIS...UNSEASONABLY COLD TEMPERATURES CAN BE EXPECTED OVERNIGHT
BUT READINGS WILL REBOUND NICELY ON THURSDAY WITH AN ABUNDANCE OF
SUNSHINE.  A WEAK FRONT MAY BRING LIGHT RAIN TO AREAS NORTH OF CAPE
MENDOCINO FRIDAY...BUT WARMER AND DRIER CONDITIONS CAN BE EXPECTED
FOR THE WEEKEND.

&&

.DISCUSSION...SHOWERS OFFSHORE CONTINUE TO DIMINISH AS WARMER AIR
ALOFT GRADUALLY FILTERS INTO THE REGION. THIS WILL NOT PREVENT
UNUSUALLY COLD READINGS OVERNIGHT TONIGHT ONCE WINDS DROP OFF AND
THE BOUNDARY LAYER DECOUPLES...WITH A FEW PASSING HIGH CLOUDS
UNLIKELY TO MODERATE READINGS MUCH.  THUS A FREEZE WARNING WAS
HOISTED FOR THE NORTHERN INTERIOR ZONES WITH A FROST ADVISORY FOR
INTERIOR MENDOCINO COUNTY.  THE COLDEST PROTECTED VALLEYS WILL SEE
READINGS BOTTOM OUT AS LOW AS THE MIDDLE 20S...WITH LOWER 30S FAIRLY
COMMON.

TEMPERATURES WILL RECOVER SHARPLY TOMORROW AS TRANSITORY UPPER
RIDGING BUILDS OVER THE STATE.  THIS FEATURE WILL GET NUDGED EAST BY
A WEAK FRONT THURSDAY NIGHT AND FRIDAY...WITH THE POTENTIAL FOR SOME
VERY LIGHT PRECIP ON FRIDAY MAINLY NORTH OF CAPE MENDOCINO AND WEST
OF TRINITY COUNTY.  HIGH PRESSURE WILL ONCE AGAIN EXPAND OFFSHORE
WITH A WARMING TREND THROUGH THE WEEKEND.  IN FACT...THE WARMEST
INLAND VALLEYS WILL LIKELY SEE AFTERNOON READINGS CLIMB INTO THE
LOWER 80S SUNDAY AND PERHAPS MONDAY.  BEYOND THIS POINT...WE
CONTINUE TO MAINTAIN A DRY AND SLIGHTLY WARMER THAN NORMAL BIAS
ALTHOUGH HIGH PRESSURE WILL BE SUPPRESSED FARTHER TO THE SOUTH AND
WEST SO A GRADUAL DECLINE IN TEMPERATURES AND...PROBABLY...SUNSHINE
LOOKS APPROPRIATE.  BURGER

&&

.AVIATION...HIGH PRESSURE BUILDING INTO THE PAC NW AND WARMING ALOFT
WILL BRING MOSTLY VFR CONDITIONS TO THE REGION TONIGHT. A WEAK WARM
FRONT WILL BEGIN TO APPROACH THE FAR NW CORNER OF THE STATE ON
THURSDAY...BUT VFR CONDS WILL MOST LIKELY CONTINUE TO PREVAIL. DJB

&&

.MARINE...NW SWELL WILL CONTINUE TO DIMINISH THROUGH THIS
EVENING...AND SHOULD FALL BELOW ADVISORY LEVEL AFTER MIDNIGHT. HIGH
PRESSURE WILL BUILD INTO THE REGION FROM THE SW THIS EVENING AND
WILL COMBINE WITH A LOW DEVELOPING AROUND THE 4 CORNERS REGION TO
TIGHTEN PRESSURE GRADIENT S OF THE CAPE TONIGHT. THE PRES GRADIENT
RELAXES ON FRIDAY AS A FRONT APPROACHES. GFS CONTINUES TO INDICATE N
WINDS RAMPING UP THIS WEEKEND AFTER AN UPPER LEVEL TROUGH PASSES TO
THE EAST. GFS CONTINUES TO BE THE MOST AGGRESSIVE...WHEN COMPARED TO
THE ECMWF AND CANADIAN. THUS WILL TREND GFS BASED WINDS DOWNWARD BY
ABOUT 5 KTS THIS WEEKEND. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

FREEZE WARNING FOR CAZ003-CAZ004.
FROST ADVISORY FOR CAZ076.
SMALL CRAFT ADVISORY FROM PT ST GEORGE TO PT ARENA OUT TO 60NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:56 PM PDTFreeze WarningEKA17 hr

Nearby

Frost Advisories in California, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.